Alert archive / Nebraska / River Flood Warnings in 2019
River Flood Warning 2, NWS North Platte, NE
NWS North Platte, NE issued this river flood warning at Mar 13, 2019, 3:36 PM CDT for Holt County, Nebraska. It took effect at Mar 13, 2019, 7:40 PM CDT. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2019, 3:36 PM CDT (20:36 UTC)
- In effect from
- Mar 13, 2019, 7:40 PM CDT
- Expired
- Mar 15, 2019, 9:15 AM CDT
- In force
- 38 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Holt County, NE
The radar
The North Platte radar (KLNX), 184 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Elkhorn River at Ewing (EWIN1). The gauge peaked at 9.45 ft at Mar 14, 2019, 4:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06797500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
327 WGUS43 KLBF 132036 FLWLBF BULLETIN -IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service North Platte NE 336 PM CDT Wed Mar 13 2019 ...The National Weather Service in North Platte has issued a Flood Warning for the following rivers in Nebraska... Elkhorn River near Ewing 1N affecting Holt County. .Heavy rain and snowmelt has caused the Elkhorn river to rise. Minor flooding is expected near Ewing. Flooding is also possible upstream from Ewing through O'Neill and Atkinson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. && NEC089-150835- /O.NEW.KLBF.FL.W.0002.190314T1800Z-190316T0600Z/ /EWIN1.1.ER.190314T1800Z.190314T1800Z.190315T0600Z.NO/ 336 PM CDT Wed Mar 13 2019 The National Weather Service in North Platte has issued a * Flood Warning for The Elkhorn River near Ewing. * from Thursday afternoon to late Friday night. * At 2:45 PM Wednesday the stage was 7.6 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast near Ewing with additional flooding possible upstream through O'Neill and Atkinson. * Forecast...The river is expected to rise to near flood stage by early tomorrow afternoon. * Impact...At 9.0 feet...Minor flooding can be expected as the Elkhorn River overflows into nearby agricultural land and low lying areas. * Flood history...This crest compares to a previous crest of 9.0 feet on Jun 1 1982. && LAT...LON 4234 9846 4235 9842 4226 9830 4222 9830 4228 9838 $$ Taylor
4 follow-up statements
906 WGUS43 KLBF 132221 FLWLBF BULLETIN -IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service North Platte NE 521 PM CDT Wed Mar 13 2019 ...Forecast Flooding Changed from Minor to Moderate Severity for the following rivers in Nebraska... Elkhorn River near Ewing 1N affecting Holt County. .Heavy rain and snow melt has caused the Elkhorn river to rise. Moderate flooding is expected near Ewing. Flooding is also likely upstream from Ewing through O'Neill and Atkinson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. && NEC089-151021- /O.EXT.KLBF.FL.W.0002.190314T0040Z-190317T0130Z/ /EWIN1.2.ER.190314T0040Z.190314T1200Z.190316T0130Z.NO/ 521 PM CDT Wed Mar 13 2019 ...Forecast flooding increased from Minor to Moderate severity... The Flood Warning continues for The Elkhorn River near Ewing 1N. * until Saturday evening. * At 4:45 PM Wednesday the stage was 8.1 feet. * Flood stage is 9.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 10.1 feet by tomorrow morning. The river will fall below flood stage by Friday evening. * Impact...At 10.0 feet...Moderate flood stage. Widespread flooding of agricultural land along the river. Structures and roads along the Elkhorm River may be flooded. * Flood history...This crest compares to a previous crest of 10.1 feet on May 8 1960. && LAT...LON 4234 9846 4235 9842 4226 9830 4222 9830 4228 9838 $$ CLB
734 WGUS83 KLBF 141545 FLSLBF Flood Statement National Weather Service North Platte NE 1045 AM CDT Thu Mar 14 2019 ...The Flood Warning continues for the following rivers in Nebraska... Elkhorn River near Ewing affecting Holt County. .Heavy rain and snow melt has caused the Elkhorn river to rise. Minor flooding is expected near Ewing. Some Flooding is also likely upstream from Ewing through O'Neill and Atkinson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Do not let children play near the river during high water. && NEC089-160344- /O.EXT.KLBF.FL.W.0002.000000T0000Z-190316T1200Z/ /EWIN1.1.ER.190314T0346Z.190314T0845Z.190315T1200Z.NO/ 1045 AM CDT Thu Mar 14 2019 The Flood Warning continues for The Elkhorn River near Ewing. * until Saturday morning. * At 9:45 AM Thursday the stage was 9.0 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue hold steady near minor flood stage at 9.0 feet today. The river will fall below flood stage Friday morning and continue to fall thereafter. * Impact...At 9.5 feet...Minor flooding should be anticipated along and near the Elkhorn River. Residents of Ewing should take precautions to protect property and livestock. && LAT...LON 4234 9846 4235 9842 4226 9830 4222 9830 4228 9838 $$ Taylor
183 WGUS83 KLBF 150308 FLSLBF Flood Statement National Weather Service North Platte NE 1008 PM CDT Thu Mar 14 2019 ...The Flood Warning continues for the following rivers in Nebraska... Elkhorn River near Ewing 1N affecting Holt County. Heavy rain and snow melt has caused the Elkhorn river to rise. Minor flooding is expected near Ewing. Some Flooding is also likely upstream from Ewing through O'Neill and Atkinson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. && NEC089-161200- /O.CON.KLBF.FL.W.0002.000000T0000Z-190316T1200Z/ /EWIN1.1.ER.190314T0346Z.190314T0845Z.190314T1740Z.NO/ 1008 PM CDT Thu Mar 14 2019 The Flood Warning continues for The Elkhorn River near Ewing 1N. * Until Saturday morning. * At 9:45 PM Thursday the stage was 8.9 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...The river will continue to hold steady at around 9.0 feet through Friday morning, then slowly fall. * Impact...At 9.0 feet...Minor flooding can be expected as the Elkhorn River overflows into nearby agricultural land and low lying areas. && LAT...LON 4234 9846 4235 9842 4226 9830 4222 9830 4228 9838 $$
225 WGUS83 KLBF 151415 FLSLBF Flood Statement National Weather Service North Platte NE 915 AM CDT Fri Mar 15 2019 ...The Flood Warning is cancelled for the following rivers in Nebraska... Elkhorn River near Ewing affecting Holt County. .The Elkhorn River near Ewing has fallen below flood stage and will continue to fall this weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Do not let children play near the river during high water. && NEC089-151445- /O.CAN.KLBF.FL.W.0002.000000T0000Z-190316T1200Z/ /EWIN1.1.ER.190314T0346Z.190314T0845Z.190314T1740Z.NO/ 915 AM CDT Fri Mar 15 2019 The Flood Warning is cancelled for The Elkhorn River near Ewing 1N. * At 8:45 AM Friday the stage was 8.8 feet. * Flood stage is 9.0 feet. * Forecast...The river will continue to fall to 7.7 feet by tomorrow morning. * Impact...At 9.0 feet...Minor flooding can be expected as the Elkhorn River overflows into nearby agricultural land and low lying areas. && LAT...LON 4234 9846 4235 9842 4226 9830 4222 9830 4228 9838 $$ Roberg
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Mar 13, 12:28 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 13, 12:28 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1228 PM CDT Wed Mar 13 2019 .SHORT TERM...(Today through Thursday) Issued at 337 AM CDT Wed Mar 13 2019 A blend of the HRRR and the RAP models was the basis for the temperature forecast today and this evening. The model consensus has been too cold and these models correctly predicted the upper 60s across swrn Nebraska Tuesday afternoon. The HRRR-RAP blend strategy slowed the changeover from rain to snow across nwrn Nebraska today but had little impact on the overall snowfall forecast which was based on a blend of the models noted above plus the HREF and the previous forecast. The forecast still pledges snowfall totals around 20 inches across northern Sheridan county. In fact, the 03z RAP snowfall accumulation product placed a 20 inch total in the same region. No doubt, winds will fracture the dendrites and heavy drifting will make accurate measurements difficult. The wind gust forecast was a blend of the national model blend plus the 03z RAP model. This produced gusts to 70 mph on Thursday which were limited to 65 mph in keeping with the climatology of strong spring blizzards which has been researched back to 1945 locally. Consensus MOS was the basis for wind speeds of 35 to 45 mph today through Thursday afternoon. The blizzard warnings remain in place as the latest forecast is consistent with these conditions developing. Southwest Nebraska gets a winter storm warning late this afternoon through early Thursday morning followed by a high wind warning until 7 pm CDT. The models show the forcing cutting out of this region with a new area of heavy snow developing across ncntl Nebraska where a winter storm warning is in place tonight and Thursday. The models have be inconsistent with placement of this second area of snow. The blended forecast strategy produces 2 to 4 inches of snow across Holt county and the surrounding counties. If heavier snow develops than this area would likely need an upgrade to a blizzard warning. .LONG TERM...(Thursday night through Tuesday) Issued at 337 AM CDT Wed Mar 13 2019 Strong high pressure begins to build into the region on Thursday night and Friday. This high will bring dry conditions to north central Nebraska through the beginning of next week. In addition to dry weather, warmer temperatures will also return. Expect highs to rise from the mid 30s to low 40s on Friday to the mid 40s to low 50s by the beginning of next week. There is only one low chance of some precipitation early next week. A weak system will track southeast across central Nebraska. At this time, it's still quite early to determine details. However, it appears to be a fast moving system, so regardless if precipitation is rain or snow, it should not accumulate to much. Will keep precipitation chances in the low chance range for now until details can become more certain. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1220 PM CDT Wed Mar 13 2019 IFR to LIFR conditions expected to continue this afternoon across western Nebraska. Southwest Nebraska, including KLBF, KOGA, and KIML, may see improving CIGs and visibility after 13/20z as drier air wrapping into the system moves overhead. Bulk of the snow expected to remain over eastern Panhandle into the Sandhills, specifically at GRN, VTN, and TIF. Winds become gusty after 13/21z for the Sandhills and after 14/00z for southwest through north central Nebraska. Wind shear concerns increase after 14/06z as the center of the storm system passes through Nebraska but should wane after 14/15z. Strong winds will persist through the remainder of the TAF period with gusts exceeding 50 to 55 knots out of the north/northwest. && .HYDROLOGY... Issued at 337 AM CDT Wed Mar 13 2019 Thunderstorms and widespread light to occasionally moderate rain is underway across southwest and north central Nebraska and expected to continue today. 1 to 1 and 1/2 inches of rain is likely before the changeover to snow and colder temperatures. This prompted a flood watch as the rain will be falling over frozen ground and runoff rates will be relatively high. && .LBF WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 9 AM CDT /8 AM MDT/ to 7 PM CDT /6 PM MDT/ Thursday for NEZ025-026-036>038-057>059-069>071. Flood Watch until 7 PM CDT /6 PM MDT/ this evening for NEZ006>010-024>029-035>038-056>059-069>071. Winter Storm Warning from 4 PM CDT /3 PM MDT/ this afternoon to 9 AM CDT /8 AM MDT/ Thursday for NEZ025-026-036>038-057>059- 069>071. Winter Storm Warning from 7 PM this evening to 7 PM CDT Thursday for NEZ006>010-027>029. Blizzard Warning until 7 PM CDT /6 PM MDT/ Thursday for NEZ004- 005-022>024-035-056-094. && SHORT TERM...CDC LONG TERM...Kulik AVIATION...Jurgensen HYDROLOGY...CDC
Hazardous weather outlook, Mar 13, 3:36 AM CDT, 12 hours before
Hazardous Weather Outlook National Weather Service North Platte NE 336 AM CDT Wed Mar 13 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-140845- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 336 AM CDT Wed Mar 13 2019 /236 AM MDT Wed Mar 13 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Isolated to scattered thunderstorms are possible into Wednesday morning across portions of central and southwest Nebraska. Severe weather is not anticipated. A Flood Watch is in effect through Wednesday with rain and thunderstorms expected for parts of southwest Nebraska, the Sandhills, and north central Nebraska. Please refer to the Flood Watch message for more information. Freezing rain is likely to develop across the northwestern Sandhills into portions of the northern Panhandle. Ice accumulations of up to a quarter of an inch are possible. Light freezing rain will transition to snow and move south and east across the area Wednesday afternoon into the evening. Blizzard conditions are expected to begin along and west of a line from Big Springs to Valentine. Snow accumulations of up to 20 inches are expected with the heaviest snowfall expected over Sheridan and western Cherry County. Lighter snow amounts are likely further south and east but the development of strong northwesterly winds gusting up to 60 mph are likely, leading to considerable blowing and drifting snow and visibility restrictions. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Strong winds will continue into late afternoon Thursday, continuing the threat for blowing snow. Winds begin to diminish Thursday evening with the threat for blowing snow also decreasing. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Mar 13, 12:41 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1241 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM FLOOD ERICSON 41.78N 98.68W
03/13/2019 WHEELER NE EMERGENCY MNGR
WHEELER COUNTY EM REPORTED EXTENSIVE ROADWAY FLOODING
THROUGHOUT THE COUNTY. NDOR ALSO REPORTED ROADWAY
FLOODING FROM ERICSON BETWEEN US281 TO OAK CANYON ROAD.
&&
TKECKLocal storm report, Mar 13, 12:45 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1245 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM FLOOD 5 SE SPRINGVIEW 42.77N 99.68W
03/13/2019 KEYA PAHA NE DEPT OF HIGHWAYS
NDOR REPORTED FLOODING ON HIGHWAY 7 IN KEYA PAHA COUNTY
&&
TKECKLocal storm report, Mar 13, 12:48 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1248 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM FLOOD BUTTE 42.91N 98.85W
03/13/2019 BOYD NE DEPT OF HIGHWAYS
NDOR REPORTED STREET FLOODING IN BUTTE AND ON HIGHWAY 12
TO ABOUT 3 MILES SOUTHEAST OF BUTTE.
&&
TKECKLocal storm report, Mar 13, 12:59 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1259 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM FLOOD LYNCH 42.83N 98.47W
03/13/2019 BOYD NE DEPT OF HIGHWAYS
NDOR REPORTED HIGHWAY FLOODING FROM THE JUNCTION OF US
HIGHWAY 281 AND HIGHWAY 12 ABOUT 3 MILES WEST OF BRISTOW
EAST TO THE MALY ROAD IN LYNCH.
&&
TKECKLocal storm report, Mar 13, 1:02 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
102 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLOOD BRADY 41.02N 100.37W
03/13/2019 LINCOLN NE EMERGENCY MNGR
SOME ROADS IN EAST LINCOLN COUNTY FROM AROUND THE BRADY
AND MAXWELL AREAS ARE FLOODED.
&&
TKECKLocal storm report, Mar 13, 1:21 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
121 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM FLOOD WESTERVILLE 41.40N 99.39W
03/13/2019 CUSTER NE DEPT OF HIGHWAYS
NDOR REPORTED HIGHWAY 70 EAST OF WESTERVILLE IS CLOSED
BECAUSE OF FLOODING TO EAST OF THE CUSTER COUNTY LINE.
&&
TKECKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 8:41 PM CDT | Flood Watch | LBF | Arthur, Blaine, Boyd, Brown, Chase, Custer and 16 more | 22 hr |
| Mar 13, 2:37 AM CDT | Winter Storm Warning | LBF | Blaine, Boyd, Brown, Chase, Custer, Frontier and 13 more | 40 hr |
| Mar 13, 2:44 AM CDT | High Wind Warning | LBF | Blaine, Chase, Custer, Frontier, Garfield, Hayes and 8 more | 40 hr |
| Mar 13, 6:30 AM CDT | Areal Flood Warning | LBF | Garfield, Holt, Wheeler | 3 hr |
| Mar 13, 7:57 AM CDT | Areal Flood Advisory | LBF | Lincoln, Logan | 3 hr |
| Mar 13, 8:19 AM CDT | Areal Flood Advisory | LBF | Blaine, Custer, Loup | 4 hr |
| Mar 13, 9:37 AM CDT | Areal Flood Advisory | LBF | Brown, Keya Paha, Rock | 4 hr |
| Mar 13, 9:42 AM CDT | Areal Flood Advisory | LBF | Boyd, Garfield, Holt, Wheeler | 3 hr |
| Mar 13, 10:37 AM CDT | Areal Flood Advisory | LBF | Arthur, Cherry, Grant, Hooker, Logan, McPherson and 1 more | 3 hr |
| Mar 13, 10:41 AM CDT | Areal Flood Advisory | LBF | Keith, Lincoln, Perkins | 3 hr |
| Mar 13, 12:06 PM CDT | Areal Flood Warning | LBF | Blaine, Custer, Garfield, Loup, Wheeler | 6 hr |
| Mar 13, 12:10 PM CDT | Areal Flood Warning | LBF | Boyd, Brown, Holt, Keya Paha, Rock | 6 hr |
| Mar 13, 3:30 PM CDT | Flash Flood Warning | LBF | Garfield | 6 hr |
| Mar 13, 5:59 PM CDT | Areal Flood Warning | LBF | Blaine, Custer, Garfield, Loup, Wheeler | 12 hr |
| Mar 13, 6:05 PM CDT | Areal Flood Warning | LBF | Boyd, Brown, Holt, Keya Paha, Rock | 12 hr |
| Mar 13, 6:12 PM CDT | Special Weather Statement | LBF | Wheeler | 48 min |
Nearby
River Flood Warnings in Nebraska, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.